MAUDE Adverse Event Report: LEMAITRE VASCULAR, INC. SINGLE LUMEN EMBOLECTOMY CATHETER

LEMAITRE VASCULAR, INC. SINGLE LUMEN EMBOLECTOMY CATHETER
Catalog Number 1601-68
Medical Device Problem Code Unintended Movement (3026)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 04/29/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
We have received the complaint device for evaluation and we have confirmed the reported incident.The proximal ligature was observed to have partially unwound.The balloon was observed to have partially inflated beyond the inflation holes.As a result, the user could not deflate the balloon.The distal ligature was properly binding onto the shaft of the catheter.No necking or kinking of the extrusion was observed.We have conducted a lot history review and did not find any issues noted in the manufacturing or packaging process that could be related to this issue.All qc tests passed their requirements.Further, we have not received any other complaints of a similar nature for devices from this lot.As part of our manufacturing process, a 100% visual balloon and winding inspection are performed on the manufactured product.However, it is possible that the tension or the glue applied underneath the balloon during the balloon tying process was inadequate resulting in the slippage of the ligature from its position.It is also possible that some anatomical or procedural factors may have contributed to the ligature failure while removing the adherent material from the patient's narrowed blood vessel.As stated in our ifu, the arterial embolectomy catheter is not recommended for the removal of fibrous, adherent or calcified material ( eg.Chronic clot, atherosclerotic plaque ).This catheter is not designed to withstand the additional pull force needed to remove these materials.There was no injury to the patient as the result of this incident.Another lemaitre over-the-wire embolectomy catheter was used to complete the procedure.
 
Event or Problem Description
During thrombectomy of arteriovenous fistula of upper limb prosthesis, surgeon observed that he could not deflate the balloon of the single lumen catheter.The malfunction was detected after removing a part of the thrombus while the catheter was outside the patient's blood vessel.There was no injury to the patient as the result of this incident.

Brand Name
SINGLE LUMEN EMBOLECTOMY CATHETER
Common Device Name
EMBOLECTOMY CATHETER
Manufacturer (Section D)
LEMAITRE VASCULAR, INC.
63 second ave
burlington MA 01803
MDR Report Key8775437
Report Number1220948-2019-00086
Device Sequence Number1845873
Product Code DXE
UDI-Device Identifier00840663100521
UDI-Public00840663100521
Combination Product (Y/N)N
Initial Reporter CountryBR
PMA/510(K) Number
K992368
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 07/09/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/28/2024
Device Catalogue Number1601-68
Device Lot NumberSLC4701
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/25/2019
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/12/2019
Initial Report FDA Received Date07/10/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1